MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-18 5/200/90; PERIPHERAL DILATATION CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-18 5/200/90; PERIPHERAL DILATATION CATHETER
Model Number 376281
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/23/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A passeo-18 balloon catheter was chosen for an antegrade treatment of the afs together with a command.018 wire.During dilatation of the balloon up to np pressure, the balloon ruptured and was withdrawn but kept hooking at the end of the 4f sheath.When the balloon catheter was out of the patient, it was seen that the balloon was not complete, some parts did remain in the afs.Removal of these parts out of the vessel was not successful, it was decided to stop the procedure.A bypass surgery is planned soon.
 
Additional Manufacturer Narrative
The returned instrument was subjected to a technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The instrument was returned fractured in at least two parts.The hub has been cut off and was not returned for investigation.The distal fragment (distal end of the balloon, the tip, the inner shaft, and the distal x-ray marker) was not returned.At the proximal fragment the device inner shaft is plastically deformed, indicating application of a high tensile force.The balloon shows clear signs of inflation.The balloon has burst diagonally.In close vicinity of the tear scratches were observed which have likely been caused by a hard, sharp-edged object such as e.G.Anatomical structure.The introducer sheath was not returned.Review of the lot release verification confirmed that the complaint instrument was manufactured according to specifications and successfully passed all in-process inspections as well as the final inspection.Based on the conducted investigations, no manufacturing or material related root cause could be determined.The balloon has most probably burst due to the patients anatomy, and the instrument then fractured as a result of tensile overload during withdrawal into the introducer sheath.It should be noted that the ifu instructs the user to pull out the dilatation catheter and the introducer sheath together in case of withdrawal difficulties.

Brand Name
PASSEO-18 5/200/90
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key16134396
Report Number1028232-2023-00106
Device Sequence Number3212882
Product Code LIT
UDI-Device Identifier07640130429888
UDI-Public(01)07640130429888(17)2508
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K072765
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2025
Device Model Number376281
Device Catalogue NumberSEE MODEL NO.
Device Lot Number07225611
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2023
Supplement Date Received by Manufacturer02/15/2023
Initial Report FDA Received Date01/10/2023
Supplement Report FDA Received Date02/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown